On the stability of two-chunk file-sharing systems

Ilkka Norros (Corresponding Author), Hannu Reittu, Timo Eirola

    Research output: Contribution to journalArticleScientificpeer-review

    14 Citations (Scopus)

    Abstract

    We consider five different peer-to-peer file-sharing systems with two chunks, assuming non-altruistic peers who leave the system immediately after downloading the second chunk. Our aim is to find chunk selection algorithms that have provably stable performance with any input rate. We show that many algorithms that first looked promising lead to unstable or oscillating behaviour. However, we end up with a system with desirable properties. Most of our rigorous results concern the corresponding deterministic large system limits, but in the two simplest cases we provide proofs for the stochastic systems also.
    Original languageEnglish
    Pages (from-to)183-206
    Number of pages24
    JournalQueueing Systems
    Volume67
    Issue number3
    DOIs
    Publication statusPublished - 2011
    MoE publication typeA1 Journal article-refereed

    Keywords

    • file-sharing
    • stability
    • queueing network
    • urn model

    Fingerprint

    Dive into the research topics of 'On the stability of two-chunk file-sharing systems'. Together they form a unique fingerprint.

    Cite this